Alert archive / Minnesota / Winter Storm Watches in 2012
Winter Storm Watch 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm watch at Nov 21, 2012, 4:21 AM CST for 8 counties in North Dakota; 9 counties in Minnesota. It took effect at Nov 22, 2012, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 21, 2012, 4:21 AM CST (10:21 UTC)
- In effect from
- Nov 22, 2012, 12:00 PM CST
- Expired
- Nov 21, 2012, 3:26 PM CST
- In force
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 86 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 10.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3096 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWUS43 KFGF 211021 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 421 AM CST WED NOV 21 2012 ...WINTER STORM IS POSSIBLE THANKSGIVING AFTERNOON AND NIGHT... .AN AREA OF LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN PLAINS THANKSGIVING MORNING. STRONG NORTH WINDS WILL DEVELOP IN ITS WAKE AS A COLD FRONT SWEEPS THROUGH THE REGION. TEMPERATURES ARE LIKELY TO FALL THROUGHOUT THE DAY WITH SNOW DEVELOPING BY THE AFTERNOON HOURS. THE EXACT TRACK OF THIS SYSTEM IS STILL UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOW...AND THE WORST TRAVEL CONDITIONS WILL BE LOCATED. AT THIS POINT IT LOOKS LIKE AREAS ALONG AND NORTH OF HIGHWAY 2 HAVE THE BEST POTENTIAL FOR 3 TO 7 INCHES OF SNOW. THIS SNOW...COMBINED WITH WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH...WOULD CAUSE AREAS OF NEAR ZERO VISIBILITY...ESPECIALLY IN MORE PRONE LOCATIONS. MNZ001-004>009-013>017-NDZ006>008-014>016-026-027-054-231200- /O.NEW.KFGF.WS.A.0005.121122T1800Z-121123T1200Z/ WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-NELSON-GRAND FORKS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...LAKOTA...GRAND FORKS...ADAMS 421 AM CST WED NOV 21 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW AND STRONG NORTH WINDS MAY ARRIVE BY THANKSGIVING AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. * VISIBILITIES...THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING SNOW. THIS COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY IN MORE PRONE AREAS. * SNOW ACCUMULATIONS...3 TO 7 INCHES ARE POSSIBLE. * OTHER IMPACTS...THE EXACT TRACK OF THIS SYSTEM IS STILL UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOWFALL OCCURS. AT THIS POINT...THE MOST PROBABLE AREA FOR SIGNIFICANT TRAVEL CONCERNS IS ACROSS NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND STRONG WINDS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TG
1 follow-up statement
557 WWUS43 KFGF 212126 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 326 PM CST WED NOV 21 2012 ...SNOW AND STRONG WINDS THANKSGIVING DAY AND NIGHT... .AN AREA OF LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN PLAINS THANKSGIVING MORNING. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP IN ITS WAKE AS A COLD FRONT SWEEPS THROUGH THE REGION. TEMPERATURES ARE LIKELY TO FALL THROUGHOUT THE DAY WITH SNOW DEVELOPING DURING THE MORNING AND EARLY AFTERNOON...CONTINUING INTO THANKSGIVING NIGHT. IN ADDITION...GUSTY WINDS INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH...MAY LEAD TO NEAR ZERO VISIBILITY AT TIMES...ESPECIALLY IN MORE OPEN AREAS. THE EXACT TRACK OF THIS SYSTEM REMAINS SOMEWHAT UNCERTAIN. THIS COULD AFFECT WHICH LOCATIONS RECEIVE THE GREATEST SNOWFALL...SO STAY TUNED TO THE LATEST FORECASTS. MNZ001-004-007-NDZ006>008-014>016-026-027-054-231200- /O.UPG.KFGF.WS.A.0005.121122T1800Z-121123T1200Z/ /O.NEW.KFGF.WW.Y.0017.121122T1500Z-121123T1200Z/ WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-NELSON-GRAND FORKS-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...LAKOTA...GRAND FORKS...ADAMS 326 PM CST WED NOV 21 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW AND STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP DURING THE MORNING HOURS ON THANKSGIVING DAY AND CONTINUE INTO THE OVERNIGHT HOURS. * WINDS...NORTH TO NORTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * VISIBILITIES...THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING SNOW. THIS COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES... ESPECIALLY IN MORE OPEN AREAS. * SNOW ACCUMULATIONS...2 TO 5 INCHES ARE POSSIBLE. * OTHER IMPACTS...THE EXACT TRACK OF THIS SYSTEM IS STILL UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOWFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ005-006-008-009-013>017-231200- /O.UPG.KFGF.WS.A.0005.121122T1800Z-121123T1200Z/ /O.NEW.KFGF.WW.Y.0017.121122T1800Z-121123T1200Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI 326 PM CST WED NOV 21 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW AND STRONG NORTH TO NORTHWEST WINDS WINDS WILL DEVELOP DURING THE MORNING HOURS ON THANKSGIVING DAY AND CONTINUE INTO THE OVERNIGHT HOURS. * WINDS...NORTH TO NORTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * VISIBILITIES...THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING SNOW. THIS COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES... ESPECIALLY IN MORE OPEN AREAS. * SNOW ACCUMULATIONS...2 TO 5 INCHES ARE POSSIBLE. * OTHER IMPACTS...THE EXACT TRACK OF THIS SYSTEM IS STILL UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOWFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ002-003-029-NDZ024-028>030-038-039-049-052-053-231200- /O.NEW.KFGF.WW.Y.0017.121122T1500Z-121123T1200Z/ NORMAN-CLAY-WILKIN-EDDY-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BRECKENRIDGE... NEW ROCKFORD...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 326 PM CST WED NOV 21 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY. * TIMING...SNOW AND STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP DURING THE MORNING HOURS ON THANKSGIVING DAY AND CONTINUE INTO THE OVERNIGHT HOURS. * WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * VISIBILITIES...THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING SNOW. THIS COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES... ESPECIALLY IN MORE OPEN AREAS. * SNOW ACCUMULATIONS...1 TO 2 INCHES ARE POSSIBLE. * OTHER IMPACTS...THE EXACT TRACK OF THIS SYSTEM IS STILL UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOWFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ022>024-027-028-030>032-040-231200- /O.NEW.KFGF.WW.Y.0017.121122T1800Z-121123T1200Z/ MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE 326 PM CST WED NOV 21 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY. * TIMING...SNOW AND STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP DURING THE MORNING HOURS ON THANKSGIVING DAY AND CONTINUE INTO THE OVERNIGHT HOURS. * WINDS...NORTH TO NORTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * VISIBILITIES...THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING SNOW. THIS COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES... ESPECIALLY IN MORE OPEN AREAS. * SNOW ACCUMULATIONS...1 TO 4 INCHES ARE POSSIBLE. * OTHER IMPACTS...THE EXACT TRACK OF THIS SYSTEM IS STILL UNCERTAIN...AND WILL DETERMINE WHERE THE HEAVIEST SNOWFALL OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ JAM
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm watch went out at Nov 21, 3:52 AM CST, 29 minutes earlier.
Area forecast discussion, Nov 21, 3:52 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
352 AM CST WED NOV 21 2012
.SHORT TERM...CHALLENGE WILL BE POTENTIAL THANKSGIVING WINTER
STORM. MAJOR MODEL DIFFERENCES CONTINUE WITH 00Z RUNS EVEN THOUGH
WE ARE NOW WITHIN 48 HOURS OF THE EVENT. THE UPPER WAVE IS STILL
OFFSHORE AND IS EXPECTED TO CRASH THE PAC NW TODAY...AND HOPEFULLY
THE MODELS WILL COME INTO BETTER AGREEMENT ONCE THIS OCCURS. ALL
THE MODELS SHOW AN UPPER WAVE TO PROPAGATE ACROSS THE REGION ON
THURSDAY...BUT DIFFER WITH TIMING AND LOCATION/STRENGTH OF THE
700-500MB LOW. THE GFS AND UKMET ARE IN EXCELLENT
AGREEMENT...INDICATING THE MID-LEVEL LOW TO CLOSE OFF ACROSS WEST
CENTRAL MINNESOTA BY 00Z FRI. THE ECMWF IS A BIT SLOWER AND
FURTHER NORTH...WITH THE MID-LEVEL LOW ACROSS NORTHWEST MINNESOTA
BY 00Z FRI. THE GEM AND NAM ARE MORE PROGRESSIVE...AND NEVER CLOSE
OFF THE MID LEVEL LOW. THE MAIN FORCING FOR SNOW WILL BE
DEFORMATION ON THE NORTH SIDE OF THIS MID LEVEL
CIRCULATION...MAKING THE TRACK AND STRENGTH VERY IMPORTANT. WILL
DISCOUNT THE GEM AND NAM SINCE THEY USUALLY HAVE A
WEAK/PROGRESSIVE BIAS WITH THESE SITUATIONS. LOOKING AT PREVIOUS
MODEL RUNS...THE GFS AND UKMET HAVE BEEN FAIRLY CONSISTENT...WHILE
THE ECMWF HAS BEEN TRENDING TOWARD THE SLIGHTLY FASTER/SOUTHERN
SOLUTION. THE ECMWF IS TYPICALLY MORE ACCURATE...BUT HAS NOT BEEN
AS CONSISTENT. THUS...WILL GO WITH A TRACK IN BETWEEN GFS/UKMET
AND ECMWF. INDICATORS FOR BANDING ARE LOW...BUT WITH STRONG
FORCING AND PWATS NEAR 0.5 INCH...(AND TAKING MODEL QPF INTO
ACCOUNT) THINKING 3-7 INCHES OF SNOW ARE POSSIBLE (MAINLY ALONG
AND NORTH OF HIGHWAY 2). A STRONG PRESSURE GRADIENT AND 925MB
WINDS AROUND 40 KNOTS WILL LIKELY LEAD TO NORTH WINDS 25-35 MPH
WITH GUSTS TO 45 MPH...AND SIGNIFICANT REDUCTION IN VISIBILITY DUE
TO BLOWING SNOW. PROBABLY NOT QUITE A BLIZZARD...BUT CLOSE
(ESPECIALLY IN OPEN AREAS). ALTHOUGH THE TRACK OF THIS SYSTEM IS
STILL UNCERTAIN...WITH THIS EVENT OCCURRING ON THANKSGIVING WILL
ISSUE A WINTER STORM WATCH ACROSS THE NORTHERN FA. IN AREAS THAT
DO NOT RECEIVE 6 INCHES OF SNOW...THINK THAT 3 OR 4 INCHES OF SNOW
WITH EXPECTED WINDS ENOUGH FOR SIGNIFICANT TRAVEL CONCERNS. THE
NORTHEAST FA MAY RECEIVE MORE THAN THE NORTHWEST FA DEPENDING ON
EXACTLY WHEN/WHERE THE SYSTEM CLOSES OFF AND SLOWS DOWN.
OTHERWISE...AIRMASS REMAINS WARM TODAY. HOWEVER...WITH LIGHT
WINDS AND SOME MID CLOUDS DID LOWER MAX TEMPS A BIT ACROSS THE
NORTHERN FA. A LEAD WAVE WILL EJECT INTO SOUTHERN CANADA
TONIGHT...BUT EXPECT ALL OF THE PRECIP TO REMAIN NORTH OF THE FA.
FZRA IS POSSIBLE IF THIS PRECIP IS MORE SOUTH...BUT THESE CHANCES
ARE SMALL. FALLING TEMPERATURES EXPECTED ON THURSDAY...AND BELOW
NORMAL TEMPS CONTINUING INTO FRIDAY.
.LONG TERM (SATURDAY-TUESDAY)...
MODELS IN THE EXTENDED ARE IN FAIR AGREEMENT WITH COOLER
TEMPERATURES UNDER 500MB NW FLOW ALOFT. LOW PRESSURE SYSTEM TO
TRACK ACROSS THE AREA SAT NIGHT AND BRING A COLD FRONT TO THE
REGION. CHC OF SOME LIGHT SNOW WITH THIS SYSTEM OTHERWISE IMPACT
WILL BE COLD AIR WHICH WILL FILTER SOUTH SUNDAY AND CAUSE HIGH
TEMPS IN THE TEENS NORTH AND 20S SOUTH MONDAY AND TUESDAY. CHC OF
LIGHT SNOW CONTINUES IN THE SOUTH AS OVERRUNNING EVENT APPEARS TO
BE SETTING UP EARLY NEXT WEEK ACROSS SD...WITH THE S RRV ON THE
NORTHERN PERIPHERY OF SNOW BAND.
&&
.AVIATION...MID-HIGH CLOUDS THROUGH THE DAY ALONG WITH LIGHT
WINDS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR NDZ006>008-014>016-026-027-054.
MN...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR MNZ001-004>009-013>017.
&&
TG/JKHazardous weather outlook, Nov 20, 4:45 AM CST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 445 AM CST TUE NOV 20 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 445 AM CST TUE NOV 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AREA OF LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN PLAINS THURSDAY MORNING. AS STRONG NORTHWEST WINDS DEVELOP IN ITS WAKE...TEMPERATURES ARE LIKELY TO FALL THROUGHOUT THE DAY WITH RAIN SHOWERS CHANGING OVER TO SNOW BY AFTERNOON AND EVENING. BY THURSDAY EVENING STRONG WINDS COMBINED WITH FALLING SNOW WOULD IMPACT TRAVEL CONDITIONS ACROSS THE AREA...MOST LIKELY ALONG AND NORTH OF HIGHWAY 2 CORRIDOR. ACCUMULATING SNOW IS POSSIBLE ACROSS THE NORTHERN PORTIONS OF THE AREA WITH THE HIGHEST TOTALS ACROSS NORTHWEST MINNESOTA. THERE IS STILL SOME UNCERTAINTY WITH THE TRACK OF THIS SYSTEM AND ITS POTENTIAL IMPACTS. ANYONE WITH HOLIDAY TRAVEL PLANS SHOULD STAY UPDATED TO FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 3:26 PM CST | Winter Weather Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 39 hr |
Nearby
Winter Storm Watches in Minnesota, 2012Winter Storm Watches in North Dakota, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.